Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 58, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2011, 3:30 AM EDT for 4 counties in North Carolina. It was in force for 60 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 3:30 AM EDT (07:30 UTC)
- Expired
- Apr 28, 2011, 4:30 AM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 135 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:54 AM EDT | TSTM WND DMG | 2 Ene Pleasant Garden, NC | TREES DOWN ON NEELLEY ROAD AND MINDEN COURT |
| Apr 28, 3:56 AM EDT | TSTM WND DMG | 5 Ese Archdale, NC | TREES DOWN ON CEDAR SQUARE RD |
| Apr 28, 4:00 AM EDT | TSTM WND DMG | 3 E Greensboro, NC | TREE DOWN IN ROAD |
| Apr 28, 4:00 AM EDT | TSTM WND DMG | 3 Wnw Lake Townsend, NC | TREE DOWN IN ROAD |
| Apr 28, 4:05 AM EDT | TSTM WND DMG | 5 W Randleman, NC | TREES DOWN ON BEESON FARM RD |
| Apr 28, 4:10 AM EDT | TSTM WND DMG | 1 S Monticello, NC | TREE DOWN IN ROADWAY |
| Apr 28, 4:10 AM EDT | TSTM WND DMG | 3 N Randleman, NC | TREES DOWN ON OLD WALKER MILL RD |
| Apr 28, 4:15 AM EDT | TSTM WND DMG | 6 Se Archdale, NC | TREES DOWN ON OLD MARLBORO RD |
| Apr 28, 4:23 AM EDT | NON-TSTM WND DMG | 3 Nnw High Rock, NC | SCATTERED TREES DOWN. TIME ESTIMATED. WAKE LOW. |
| Apr 28, 4:30 AM EDT | NON-TSTM WND DMG | 1 Nw Gordontown, NC | SCATTERED TREES DOWN. TIME ESTIMATED. WAKE LOW. |
| Apr 28, 4:40 AM EDT | NON-TSTM WND DMG | 5 Nnw High Rock, NC | TREE DOWN IN SOUTHMONT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 12:41 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
864
WUUS52 KRAH 280730
SVRRAH
NCC057-067-081-151-280830-
/O.NEW.KRAH.SV.W.0058.110428T0730Z-110428T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
330 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
EASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 AM EDT
* AT 323 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 12 MILES WEST OF
LINWOOD TO 14 MILES SOUTHWEST OF LINWOOD TO 20 MILES SOUTHWEST OF
HIGH ROCK...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
SALISBURY TO SALISBURY TO 6 MILES NORTHEAST OF CONCORD...MOVING
NORTHEAST AT 75 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWSOM...LINWOOD...
ARCADIA...MIDWAY...
MARTHA...DENTON...
KERNERSVILLE...SEDGE GARDEN...
THOMASVILLE...HIGH POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3585 8039 3589 8042 3589 8037 3596 8038
3598 8041 3626 8007 3625 7954 3592 7954
3554 8009 3550 8015 3550 8019 3558 8021
3568 8034 3571 8033 3571 8038 3574 8046
3584 8049
TIME...MOT...LOC 0730Z 225DEG 64KT 3584 8041 3571 8038
3557 8044
$$
MWS4 follow-up statements
773
WWUS52 KRAH 280753
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
353 AM EDT THU APR 28 2011
NCC057-067-081-151-280830-
/O.CON.KRAH.SV.W.0058.000000T0000Z-110428T0830Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
353 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR NORTHWESTERN RANDOLPH...GUILFORD...EASTERN FORSYTH AND DAVIDSON
COUNTIES...
AT 352 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM JAMESTOWN TO THOMASVILLE...OR ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF HIGH POINT TO 8 MILES SOUTHWEST
OF HIGH POINT...MOVING NORTHEAST AT 90 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ARCHDALE...BELEWS
CREEK...RANDLEMAN...STOKESDALE...SUMMERFIELD...CLIMAX...PLEASANT
GARDEN...GREENSBORO...LAKE TOWNSEND...FOREST OAKS...MCLEANSVILLE...
MONTICELLO AND GIBSONVILLE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF WIND
DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3585 8039 3589 8042 3589 8037 3596 8038
3598 8041 3626 8007 3625 7954 3592 7954
3554 8009 3550 8015 3550 8019 3558 8021
3568 8034 3571 8033 3571 8038 3574 8046
3584 8049
TIME...MOT...LOC 0753Z 224DEG 78KT 3608 7994 3589 8004
$$
MWS518
WWUS52 KRAH 280803
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 AM EDT THU APR 28 2011
NCC057-067-151-280813-
/O.CAN.KRAH.SV.W.0058.000000T0000Z-110428T0830Z/
DAVIDSON NC-FORSYTH NC-RANDOLPH NC-
403 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDOLPH...
EASTERN FORSYTH AND DAVIDSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3625 7978 3625 7954 3592 7954 3592 7955
3590 7957 3592 7997 3626 7983
TIME...MOT...LOC 0803Z 228DEG 78KT 3621 7973 3602 7982
$$
NCC081-280830-
/O.CON.KRAH.SV.W.0058.000000T0000Z-110428T0830Z/
GUILFORD NC-
403 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR GUILFORD COUNTY...
AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LAKE TOWNSEND TO JAMESTOWN...OR ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF GREENSBORO TO 6 MILES SOUTH
OF GREENSBORO...MOVING NORTHEAST AT 90 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FOREST OAKS...
MONTICELLO...MCLEANSVILLE AND GIBSONVILLE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3625 7978 3625 7954 3592 7954 3592 7955
3590 7957 3592 7997 3626 7983
TIME...MOT...LOC 0803Z 228DEG 78KT 3621 7973 3602 7982
$$
MWS391 WWUS52 KRAH 280810 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 410 AM EDT THU APR 28 2011 NCC081-280830- /O.CON.KRAH.SV.W.0058.000000T0000Z-110428T0830Z/ GUILFORD NC- 410 AM EDT THU APR 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR EASTERN GUILFORD COUNTY... AT 405 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MONTICELLO TO 8 MILES SOUTHWEST OF MCLEANSVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF REIDSVILLE TO GREENSBORO...MOVING NORTHEAST AT 90 MPH. HAZARDS IN THE WARNING INCLUDE... DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... GIBSONVILLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING FOR CENTRAL NORTH CAROLINA. LAT...LON 3606 7954 3595 7986 3625 7978 3625 7954 TIME...MOT...LOC 0810Z 228DEG 78KT 3631 7959 3612 7968 $$ MWS
403 WWUS52 KRAH 280821 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 421 AM EDT THU APR 28 2011 NCC081-280830- /O.EXP.KRAH.SV.W.0058.000000T0000Z-110428T0830Z/ GUILFORD NC- 421 AM EDT THU APR 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GUILFORD COUNTY EXPIRES AT 430 AM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND THE WARNING WILL BE ALLOWED TO EXPIRE. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING FOR CENTRAL NORTH CAROLINA. LAT...LON 3606 7954 3595 7986 3625 7978 3625 7954 TIME...MOT...LOC 0820Z 228DEG 78KT 3645 7939 3626 7948 $$ MWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:25 AM EDT, 5 minutes earlier.
Area forecast discussion, Apr 28, 3:25 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 325 AM EDT THU APR 28 2011 .SYNOPSIS... A WARM AND MOIST SOUTHERLY FLOW WILL THROUGH THIS MORNING. A COLD FRONT WILL PUSH SLOWLY EASTWARD ACROSS CENTRAL NORTH CAROLINA THROUGH TODAY... ACCOMPANIED BY NUMEROUS STRONG THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST FRIDAY THROUGH SATURDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 255 AM THURSDAY... ...SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THIS MORNING THROUGH MID AFTERNOON WITH A PRIMARY RISK OF DAMAGING WINDS AND ISOLATED TORNADOES... A TORNADO WATCH IS IN EFFECT FOR THE TRIAD/ROXBORO AREAS THROUGH 8 AM... AND MORE WATCHES MAY BE NEEDED LATER THIS MORNING. THE DEVASTATING TORNADO OUTBREAK ACROSS THE MIDSOUTH AND GULF STATES INTO THE INTERIOR SOUTHEAST HAS ABATED SLIGHTLY IN THE LAST FEW HOURS... ALTHOUGH ISOLATED WIND DAMAGE AND TORNADO REPORTS CONTINUE TO COME IN OVER WRN NC... WITH A PARTICULARLY POTENT SUPERCELL OVER THE CENTRAL NC MOUNTAINS/FOOTHILLS. SURFACE DEW POINTS OVER CENTRAL NC REMAIN IN THE UPPER 60S TO LOWER 70S WITH A STOUT GUSTY SOUTHERLY FLOW... YIELDING STRONG DEEP LAYER EFFECTIVE SHEAR OVER 40 KTS OVER MUCH OF THE CWA... HOWEVER MLCAPE HAS TRAILED OFF WITH THE MODERATE INSTABILITY SUPPRESSED ACROSS GA/SRN SC... AND MAINLY ELEVATED INSTABILITY OVER CENTRAL NC. NEVERTHELESS... WITH RUC-ANALYZED 0-1 KM SRH STILL OVER 500 M2/S2 OVER THE NW CWA AND RATHER LONG CURVING HODOGRAPHS THROUGH THE LOWEST 2 KM... THE THREAT OF A POSSIBLY TORNADIC SUPERCELL SURVIVING AS IT TRACKS NORTHEASTWARD INTO THIS ENVIRONMENT PERSISTS THROUGH THIS MORNING... AND THE INTENSE WIND FIELD THROUGH THE LOWEST FEW KM SUPPORTS A POTENTIAL FOR DAMAGING BOWING SEGMENTS AS WELL. AFTER SUNRISE... MODELS AGREE THAT THE 50-60 KT LOW LEVEL JET NOW STRETCHING OVER THE CENTRAL/SRN APPALACHIANS WILL PUSH EASTWARD THROUGH THE PIEDMONT THIS MORNING THROUGH EARLY AFTERNOON... ALTHOUGH THE CORE OF THIS JET WILL PASS TO OUR NORTH AND INTO THE NORTHEAST STATES. THE BETTER MID LEVEL HEIGHT FALLS PASS TO OUR NORTH AS WELL... BUT MID LEVEL LAPSE RATES ARE PROJECTED TO REMAIN OVER 7 C/KM... AND MLCAPE IS EXPECTED TO RECOVER TO NEAR 1500 J/KG ROUGHLY ALONG AND EAST OF HIGHWAY 1 BY LATE MORNING... WITH DECREASING YET STILL IMPRESSIVE 0-3 KM BULK SHEAR OVER 50 KTS. THE INITIALLY LONG CURVED HODOGRAPHS STRAIGHTEN OUT BY 18Z... SUGGESTING A SHIFT FROM A MAINLY TORNADO THREAT TO A MAINLY DAMAGING WIND THREAT AS THE COLD FRONT MOVES TOWARD CENTRAL NC. IN GENERAL THOUGH... WITH THE DECREASE IN DYNAMIC FORCING FOR ASCENT AS INITIALLY VERY INTENSE UPPER DIVERGENCE (IN THE IDEALLY JUXTAPOSED RIGHT ENTRANCE REGION OF THE SRLY UPPER JET OVER MI AND THE LEFT EXIT REGION OF THE ELONGATED JET TO OUR WEST) SLOWLY DECREASES... WE SHOULD NOT SEE NEARLY THE EXTREME STORM INTENSITY AS THEY HAVE SEEN WELL TO OUR W/SW IN THE LAST 48 HOURS. HAVE KEPT HIGH POPS THROUGH THE MORNING... TRANSLATING EASTWARD THROUGH EARLY AFTERNOON BEFORE DECREASING WEST TO EAST THROUGH MID-LATE AFTERNOON AS THE COLD FRONT SHIFTS TO THE I-95 CORRIDOR BY 21Z. HIGHS 77-84 WITH SUSTAINED WINDS OF 15-20 MPH GUSTING TO AROUND 30 MPH. -GIH && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... AS OF 325 AM THURSDAY... FOR TONIGHT: FOLLOWING CONSENSUS OF MODEL OUTPUT... WILL TREND POPS OUT OF THE ERN CWA BY EARLY EVENING. THE 850 MB TROUGH LAGS THE SURFACE COLD FRONT BY SEVERAL HOURS... SO WE SHOULD SEE SCATTERED TO BROKEN CLOUDS LINGER UNTIL LATE EVENING BEFORE SKIES CLEAR OUT OVERNIGHT WITH LOW LEVEL FLOW BECOMING WEST-NORTHWESTERLY. LOWS 48-55. FOR FRIDAY THROUGH SATURDAY NIGHT: THE MID LEVEL TROUGH AXIS AND A LAST SHOT OF DCVA FINALLY SHIFTS OVERHEAD FRIDAY... AND LINGERING MOISTURE ATOP THE MIXED LAYER SHOULD RESULT IN A BRIEF PERIOD OF PARTLY TO MOSTLY CLOUDY SKIES. WITH LOW LEVEL THICKNESSES ABOUT 10 M BELOW NORMAL... EXPECT HIGHS OF 70-75. RISING HEIGHTS ALOFT AND SUBSIDENCE WITH SURFACE HIGH PRESSURE BUILDING OVER THE CAROLINAS FRIDAY NIGHT THROUGH SATURDAY NIGHT SOULD LEAD TO GENERALLY CLEAR SKIES... WITH SLIGHTLY BELOW-NORMAL TEMPERATURES GIVEN THE BELOW-NORMAL THICKNESSES. HIGHS SATURDAY 73-78. -GIH && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 1255 PM WEDNESDAY... GENERALLY FOLLOWING AN HPC SOLUTION HERE WHICH LEANS TOWARD A BLEND OF THE GFS/ECMWF TO END THE WEEKEND THEN MORE OF AN ENSEMBLE SOLUTION THEREAFTER. SAT NIGHT INTO SUNDAY WILL SEE RIDGE OVER THE AREA SHIFTING EAST AS NEXT STORM SYSTEM WORKS INTO THE CENTRAL U.S. WITH A SPLIT FLOW REGIME WITH ONE STRONG SHORTWAVE MOVING SLOWLY EAST ACROSS THE UPPER MIDWEST AND THE SRN STREAM WAVE WORKING INTO THE LOWER MISSOURI VALLEY AND SRN PLAINS BY MONDAY. AHEAD OF THIS SYSTEM WE SHOULD BE DRY WITH INCREASING HUMIDITIES...AND TEMPS AS HIGHS BY MONDAY WILL BE IN THE LOWER TO MID 80S. AS THE SRLY FLOW INCREASES MONDAY AND THE COLD FRONT PUSHES INTO THE TN/OHIO VALLEYS...THE CHANCE OF AFTN/EVENING THUNDERSTORMS INCREASES...WITH A BETTER CHANCE ARRIVING MON NIGHT AS THE FRONT PROGRESSES INTO CENTRAL NORTH CAROLINA. THE CONFIGURATION OF THE UPPER AIR PATTERN AND FRONT SUGGESTS POTENTIAL FOR A LINEAR STORM ORGANIZATION...AND SVR POTENTIAL WITH WIND GUSTS. ALSO...WEAK WAVE OF LOW PRESSURE MOVING ALONG THE FRONT MONDAY NIGHT COULD BACK THE LOW LVL FLOW ENOUGH TO INCREASE HELICITY LEADING TO POTENTIAL TORNADIC THREAT. STILL EARLY TO CALL IT...BUT SEEMS WE COULD BE LOOKING AT SOME SVR WX POTENTIAL IN THE MON-TUE TIME FRAME...ALTHOUGH IF MAIN LINE COMES IN AT NIGHT...THIS MAY LIMIT THE THREAT. SHOULD SEE THINGS GETTING DRIER/COOLER BY MIDWEEK PER ENSEMBLE SOLUTION...AS HIGH PRESSURE WORKS IN FROM THE WEST. A SLOWER ECWMF SOLUTION WOULD DELAY THIS BY ANOTHER DAY AS IT TAKES ON A NEG TILT TO THE UPPER TROUGH HANGING THE SFC FRONT UP ACROSS ERN NC. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... AS OF 235 AM THURSDAY... IFR TO LIFR CIGS EXPECTED IN NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING. CIGS WILL BREAK OUT TO MVFR TO VFR THIS AFTERNOON WITH SCATTERED THUNDERSTORMS EXPECTED ALONG A COLD FRONT. THIS FRONT WILL PUSH EAST ACROSS OUR REGION BETWEEN 19Z-22Z. GRADIENT WINDS TODAY WILL BE SOUTH AT 15-30KT WITH SOME GUSTS TO 35KT BECOMING SW THEN W BY LATE TODAY AND DECREASING TO 10KT OR LESS BY AROUND 00Z-02Z/FRI. VFR CONDITIONS WITH LIGHT WINDS ARE EXPECTED FRI-SUN. THE NEXT SYSTEM MAY BRING LOWER CIGS AND A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN BY MONDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...WFO RNK AVIATION...BADGETT
Hazardous weather outlook, Apr 28, 1:31 AM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 131 AM EDT THU APR 28 2011 NCZ008>011-025>028-040>043-073>078-083>086-088-089-281845- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 131 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THE REST OF TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD FRONT MOVES EAST ACROSS CENTRAL NORTH CAROLINA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007-021>024-038-039-281845- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 131 AM EDT THU APR 28 2011 ...TORNADO WATCH 247 IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THE REST OF TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. TORNADOES CAN SEVERELY DAMAGE OR DESTROY HOMES... AND OVERTURN VEHICLES. MOST TORNADO FATALITIES OCCUR IN MOBILE HOMES. IF A TORNADO APPROACHES OR A WARNING IS ISSUED...ABANDON MOBILE HOMES QUICKLY AND SEEK SHELTER IN A STURDY BUILDING. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THURSDAY MORNING AS A COLD FRONT MOVES EAST ACROSS CENTRAL NORTH CAROLINA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES THROUGH THE MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Apr 27, 9:44 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
944 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 1 WNW PIEDMONT TRIAD AI 36.11N 79.96W
04/27/2011 E0.75 INCH GUILFORD NC TRAINED SPOTTER
PENNY SIZED HAIL AT PIEDMONT TRIAD AIRPORT
&&
EVENT NUMBER RAH1100545
SECLocal storm report, Apr 27, 9:46 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM FUNNEL CLOUD 1 WNW PIEDMONT TRIAD AI 36.11N 79.96W
04/27/2011 GUILFORD NC TRAINED SPOTTER
WALL CLOUD AND FUNNEL CLOUD NEAR PIEDMONT TRIAD AIRPORT
&&
EVENT NUMBER RAH1100546
SECLocal storm report, Apr 27, 9:48 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM WALL CLOUD 1 ESE COLFAX 36.12N 80.01W
04/27/2011 GUILFORD NC TRAINED SPOTTER
WALL CLOUD WITH ROTATION
&&
EVENT NUMBER RAH1100547
SECLocal storm report, Apr 27, 9:55 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
955 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FUNNEL CLOUD 2 WNW LAKE TOWNSEND 36.18N 79.81W
04/27/2011 GUILFORD NC TRAINED SPOTTER
WALL CLOUD AND FUNNEL CLOUD
&&
EVENT NUMBER RAH1100548
SECLocal storm report, Apr 27, 10:11 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1011 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 5 NW HIGH POINT 36.03N 80.06W
04/27/2011 E1.00 INCH FORSYTH NC TRAINED SPOTTER
QUARTER SIZED HAIL NEAR KERNERSVILLE
&&
EVENT NUMBER RAH1100549
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:05 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 55 min |
| Apr 28, 4:09 AM EDT | Special Weather Statement | RAH | Alamance | 36 min |
| Apr 28, 4:27 AM EDT | Special Weather Statement | RAH | Person | 18 min |
| Apr 28, 4:41 AM EDT | Special Weather Statement | RAH | Randolph | 34 min |
| Apr 28, 5:14 AM EDT | Special Weather Statement | RAH | Chatham | 46 min |
| Apr 28, 5:22 AM EDT | Special Weather Statement | RAH | Durham, Orange | 38 min |
| Apr 28, 5:35 AM EDT | High Wind Warning | RAH | Alamance, Chatham, Cumberland, Durham, Edgecombe, Franklin and 17 more | 8 hr |
| Apr 28, 6:37 AM EDT | Special Weather Statement | RAH | Richmond | 53 min |
| Apr 28, 6:56 AM EDT | Severe Thunderstorm Warning | RAH | Hoke, Richmond, Scotland | 34 min |
| Apr 28, 7:30 AM EDT | Special Weather Statement | RAH | Harnett | 45 min |
| Apr 28, 7:41 AM EDT | Severe Thunderstorm Warning | RAH | Hoke, Richmond, Scotland | 49 min |
| Apr 28, 8:26 AM EDT | Special Weather Statement | RAH | Harnett | 49 min |
| Apr 28, 9:13 AM EDT | Special Weather Statement | RAH | Cumberland, Franklin, Harnett, Johnston, Lee, Wake | 62 min |
| Apr 28, 9:36 AM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 54 min |
| Apr 28, 9:45 AM EDT | Special Weather Statement | RAH | Hoke, Scotland | 60 min |
| Apr 28, 9:52 AM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 38 min |
| Apr 28, 10:01 AM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 42 min |
| Apr 28, 10:41 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 24 min |
| Apr 28, 11:03 AM EDT | Special Weather Statement | RAH | Moore | 42 min |
| Apr 28, 11:07 AM EDT | Special Weather Statement | RAH | Anson | 38 min |
| Apr 28, 11:34 AM EDT | Special Weather Statement | RAH | Lee, Moore, Richmond | 41 min |
| Apr 28, 12:04 PM EDT | Special Weather Statement | RAH | Harnett | 41 min |
| Apr 28, 12:23 PM EDT | Special Weather Statement | RAH | Hoke, Moore | 52 min |
| Apr 28, 12:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 56 min |
| Apr 28, 1:25 PM EDT | Tornado Warning | RAH | Cumberland, Sampson | 30 min |
| Apr 28, 2:07 PM EDT | Tornado Warning | RAH | Sampson | 38 min |
| Apr 28, 2:16 PM EDT | Areal Flood Advisory | RAH | Harnett, Johnston, Wake | 104 min |
| Apr 28, 2:43 PM EDT | Special Weather Statement | RAH | Wayne | 47 min |
| Apr 28, 2:50 PM EDT | Tornado Warning | RAH | Sampson | 23 min |
| Apr 28, 3:40 PM EDT | Special Weather Statement | RAH | Edgecombe, Sampson, Wayne, Wilson | 65 min |
| Apr 28, 3:45 PM EDT | Special Weather Statement | RAH | Bladen | 60 min |
| Apr 28, 4:51 PM EDT | Special Weather Statement | RAH | Bladen | 54 min |
| Apr 28, 5:57 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 63 min |
| Apr 28, 6:35 PM EDT | Tornado Warning | RAH | Edgecombe, Wilson | 24 min |
| Apr 28, 7:04 PM EDT | Special Weather Statement | RAH | Edgecombe | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.